MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 18IN 8-0 D/A BV130-5 MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 18IN 8-0 D/A BV130-5 MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 8730H
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information: the actual device batch number associated with this event is not known.The international affiliate reports the following possible batch numbers: (b)(4).Additional information was requested and the following was obtained: how the procedure was completed: i believe the 4 th suture opened worked ok.Was any delay in the surgery? if yes, please explain if there any unexpected outcomes or complications nothing was said about any other issues so i assume the rest of the procedure went ok.Was there any adverse consequence associated with the patient? as above.Please provide lot num of 3rd device: unsure.They used 3 sutures of the same code but were not sure of the lot numbers.The hospital had the lot numbers i have included but i am not sure which codes were actually used for the case.- only two lot known as provided.Please provide procedure date: not provided by customer.Note: events reported in 2210968-2020-04625, 2210968-2020-04626, and 2210968-2020-04627.
 
Event or Problem Description
It was reported that a patient underwent a cardiac artery bypass graft on an unknown date and suture was used.During the procedure, the needle pulled off the suture while suturing the anastomosis.Another like device was used to complete the procedure.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4), date sent to the fda: 07/07/2020 additional information: h6 additional information received: i spoke with the surgeon yesterday and he said he has not had the issue at the other hospital he works at.The suture has been breaking and also the needle coming off the suture.All patients are doing well.Additional information: d4, h4 - the actual device batch number associated with this event is not known.The international affiliate reports the following possible batch numbers: batch meq006, mfg.Date - 5/22/2018, exp.Date - 4/30/2023 batch phr911, mfg.Date - 7/19/2019, exp.Date - 6/30/2024 in addition, a review of the manufacturing record evaluation for the possible batch numbers meq006 and phr911 were performed for the finished device lot, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please clarify the statement ¿all patients are doing well¿.Are there additional patient events? if so, have these events been reported? if there are additional patient events that have not been reported, please create a pc for each patient.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PRLNE BLU 18IN 8-0 D/A BV130-5 MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10162896
Report Number2210968-2020-04626
Device Sequence Number11630047
Product Code GAW
UDI-Device Identifier10705031019874
UDI-Public10705031019874
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8730H
Device Catalogue Number8730H
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/10/2020
Supplement Date Received by Manufacturer06/30/2020
Initial Report FDA Received Date06/17/2020
Supplement Report FDA Received Date07/07/2020
Patient Sequence Number1